Louisiana, 2012Flash Flood in Louisiana, July 11, 2012
July 11, 2012 · NWS SHV · 1 event in 1 county or zone
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Northwest Louisiana during the afternoon of July 11th. Some flash flooding was reported in Bossier City, Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Northwest Louisiana during the afternoon of July 11th. Some flash flooding was reported in Bossier City, Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 9:22 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 11, 9:22 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CDT WED JUL 11 2012
.DISCUSSION...
VERY LITTLE IN THE WAY OF CONVECTIVE COVERAGE ACROSS THE CWA THIS
MORNING. 88D LOOPS AND SFC OBS INDICATE A WEAK CYCLONIC
CIRCULATION/SFC LOW CENTERED NEAR MINDEN LA. THIS LOW IS ALSO OVER
A WEAK STATIONARY FRONT. SCT SHWRS AND TSTMS HAVE STARTED TO
DEVELOP BOTH NORTH AND SOUTH OF THE FRONT AND CONVECTIVE COVERAGE
IS EXPECTED TO INCREASE AS THE DAY PROGRESSES. THIS GENERALLY
FALLS IN LINE WITH PREVIOUS FCST THINKING. THUS...WILL LEAVE THE
ZONES INTACT FOR THE REMAINDER OF THE DAY AND NO UPDATES ARE
PLANNED AT THIS TIME. /09/
&&
.AVIATION...
IFR/MVFR CEILINGS FORECAST TO LIFT THROUGH THE REMAINDER OF THE
MORNING...BECOMING LOW VFR. CONVECTION EXPECTED TO INCREASE BY LATE
MORNING/EARLY AFTERNOON ACROSS THE REGION. WILL MAINTAIN VCTS FOR
THE AFFECTED TERMINALS...WITH AMENDMENTS TO HANDLE TEMPO THUNDER.
CONVECTION TO PERSIST THROUGH THE EVENING FROM DEEP EAST TEXAS INTO
NORTH CENTRAL LOUISIANA...WITH ADDITIONAL REDEVELOPMENT POSSIBLE
OVERNIGHT. IFR/LIFR CEILINGS VISIBILITIES TO RETURN AFTER 12/03Z.
EAST WINDS 5-8KTS TODAY BECOMING LIGHT AND VARIABLE AFTER 00Z. /05/
&&
.PREV DISCUSSION... /ISSUED 501 AM CDT WED JUL 11 2012/
DISCUSSION...
WELL JUST A FEW LAST MINUTE CHANGES THIS MORNING IN LIGHT OF
RECENT DEVELOPMENT ON OUR 88D RADAR. IN FACT...THE GROUND CLUTTER
IS EVEN INDICATING A LOW LEVEL SPIN IN THE REFLECTIVITY OVER AND
ALONG I-20 JUST TO THE NW OF SHV. COVERAGE OF SHOWER AND
THUNDERSTORM ACTIVITY SHOULD BEST YESTERDAY/S EFFORT WITH LIKELY
POPS AGAIN FOR MUCH OF THE AREA...AND STILL HEAVY WORDING FOR THE
AFTERNOON AND EVENING HOURS WITH HIGHER THAN AVERAGE PWATS. THE
COLD FRONT IS VERY WEAK IN THE SURFACE WIND FIELD ALL TO OUR
NORTH AND IS LIGHT...BUT GENERALLY NORTHERLY. SURFACE DEW POINTS
ARE STILL RICH OVER MUCH OF OK/AR WITH THE DRIER UPPER 50S TO MID
60S LAGGING WELL BEHIND THE FRONT. HPC ANALYSIS HAS THE FRONT
SITUATED OVER THE CWA ALONG AND SOUTH OF I-30.
ALOFT...THERE IS A LOW LEVEL SPIN SHOWING UP WELL ON OUR 88D VAD
WIND PROFILER AS WELL. THE WATER VAPOR SHOWS A DECENT VORT OVER
KN/N OK ATTENDANT TO THE LONG WAVE AXIS EXTENDING INTO THE
MIDWEST AND FAR NE U.S. THE 850 TROUGH IS OVER HEAD AND THETA E
AXIS LIES EVEN FARTHER NORTH FOR WHAT THATS WORTH. AND WHATS LEFT
OF THE UPPER RIDGE IS REALLY GETTING SHUNTED BACK TO THE WEST AT
THIS TIME AND WILL BE SEVERAL DAYS IN GETTING BACK TO ITS PREVIOUS
STRENGTH. WE WILL LIKELY SEE A DRIER TREND IN THE WAKE OF THE
UPPER VORT APPROACHING...BUT STILL CHANCE POPS WILL LINGER MAINLY
OVER THE SOUTH AND EAST FOR DAYS. GUIDANCE IS STILL A BIT INDECISIVE
ON POPS FOR THE COMING DAYS AND WHILE HPC HAS SOME PRETTY WET
STUFF IN STORE TODAY...THEY LIKEWISE TREND DRIER AS THE COLD FRONT
WORKS INTO OUR NORTHERN AREAS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 89 72 90 72 91 / 60 40 30 20 20
MLU 87 72 87 70 90 / 60 60 40 30 30
DEQ 90 70 92 69 92 / 30 20 10 10 20
TXK 89 70 90 71 90 / 40 30 20 20 20
ELD 87 71 90 69 90 / 60 50 30 20 20
TYR 89 73 91 72 90 / 50 30 20 20 20
GGG 90 72 91 71 90 / 50 40 30 20 20
LFK 87 73 89 72 91 / 60 40 40 30 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
09/05
Hazardous weather outlook, Jul 11, 10:59 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT WED JUL 11 2012
ARZ071>073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-
165>167-121100-
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1159 AM CDT WED JUL 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
GENERALLY ALONG AND SOUTH AND EAST OF A LINE FROM TYLER TEXAS TO
EL DORADO ARKANSAS TODAY AND TONIGHT AS A WEAK COLD FRONT SETTLES
INTO THE AREA. THE ATMOSPHERE REMAINS RICH WITH TROPICAL MOISTURE
AND STORMS WILL BE SLOW MOVING...WHICH COULD LEAD TO LOCALLY HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING. IN ADDITION...DAMAGING WINDS MAY
ACCOMPANY THE STRONGER STORMS OR ESPECIALLY ANY ORGANIZED SEGMENTS
OF THUNDERSTORMS...WHICH COULD RESULT IN TREE AND POWER LINE
DAMAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK COLD FRONT WILL BECOME STATIONARY ACROSS EAST
TEXAS...NORTH CENTRAL LOUISIANA AND SOUTHERN ARKANSAS. THIS FRONT
WILL SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER
THE NEXT SEVERAL DAYS. A FEW OF THE STRONGER THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND
GUSTS...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON
OR TONIGHT.
ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
1159 AM CDT WED JUL 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH
OF THE I-30 CORRIDOR TODAY AND TONIGHT. DAMAGING WINDS WILL BE
POSSIBLE IN ANY STRONG THUNDERSTORMS OR ANY ORGANIZED SEGMENTS OF
THUNDERSTORM ACTIVITY...WHICH COULD RESULT IN TREE AND POWER LINE
DAMAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK COLD FRONT WILL MOVE TO THE SOUTH OF I-30 AND BECOME
STATIONARY. ADDITIONAL DEVELOPMENT NORTH OF THE FRONT WILL BE
ISOLATED COVERAGE WISE...BUT ANY STORMS THAT MANAGE TO
DEVELOP NORTH OF THE FRONT COULD PRODUCE DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND
GUSTS...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.
09
In the hours before
Special weather statement, Jul 11, 9:40 AM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT WED JUL 11 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-120300-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
1040 AM CDT WED JUL 11 2012
...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE
ACROSS THE FOUR STATE REGION THROUGH LATE THURSDAY EVENING...
A WEAK STATIONARY FRONT ACROSS THE REGION...AN UNSTABLE
AIRMASS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL LEAD TO
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF THE FOUR STATE
REGION MAINLY DURING THE AFTERNOON HOURS TODAY AND THURSDAY. A RICH
TROPICAL AIRMASS WILL HELP CREATE EFFICIENT RAIN PRODUCING STORMS.
WEAK STEERING FLOW ALOFT WILL LEAD TO SLOW MOVEMENT OF THE STORMS
AND POSSIBLY LONG DURATION HEAVY RAIN EVENTS. THE OVERALL COVERAGE
OF THUNDERSTORM ACTIVITY WILL COVER A WIDE AREA...HOWEVER INDIVIDUAL
STORM CELLS WILL PROBABLY BE SMALL AND WILL NOT AFFECT LARGE AREAS.
COMBINED...THESE FACTORS WILL PROVIDE A THREAT FOR LOCALLY HEAVY
RAINFALL AMOUNTS IN EXCESS OF 3 INCHES IN THE STRONGEST STORMS.
THIS WILL ALSO LEAD TO A THREAT FOR LOCALIZED FLOODING ESPECIALLY IN
LOW LYING AREAS OR POOR DRAINAGE AREAS. ISOLATED LOCATIONS HAVE
ALREADY RECEIVED VERY HEAVY RAINFALL AMOUNTS OVER THE LAST 48 HOURS.
SATURATED SOIL CONDITIONS MAY MAKE THESE LOCATIONS PARTICULARLY
VULNERABLE TO MORE EXCESSIVE RAIN. THE THUNDERSTORM AND HEAVY RAIN
THREAT IS GREATEST SOUTH AND EAST OF A LINE FROM TYLER TEXAS TO EL
DORADO ARKANSAS.
IF FLOODING CONDITIONS DEVELOP...SEEK HIGHER GROUND AND DO NOT DRIVE
INTO FLOODED AREAS.
STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER
UPDATES. YOU CAN ALSO FOLLOW THE NATIONAL WEATHER SERVICE IN
SHREVEPORT ON FACEBOOK...TWITTER...AND ON THE WEB.
09
Local storm report, Jul 11, 11:16 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
07/10/2012 BOSSIER LA NWS EMPLOYEE
OLD MINDEN ROAD NORTH OF INTERSTATE 20 CLOSED DUE TO HIGH
WATER. SEVERAL CARS STALLED OUT IN THE HIGH WATER.
&&
04Local storm report, Jul 11, 12:34 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MANSFIELD 32.03N 93.70W
07/09/2012 DE SOTO LA LAW ENFORCEMENT
FLOOD WATERS IN HOSPITAL REQUIRING MOVING OF SOME
PATIENTS TO OTHER PARTS OF THE HOSPITAL. WATER WAS ABOUT
6 INCHES DEEP IN SOME ROOMS.
&&
03Flash Flood, Bossier
- When
- July 11, 2:00 PM CST to 5:15 PM CST
- Where
- Bossier County, 1.18 mi WSW of Fosters to 2.06 mi E of Bodcau
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.515, -93.689
Police at Barksdale Air Force Base had to close a few roads briefly with 2 to 3 feet of water over them.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 11, 20121 death · 1 event
- Hail and Damaging Winds in North Dakota, July 11 to 12, 2012$125,000 · 2.5 in hail · 25 events
- Flash Flooding and Flood in Texas, July 11, 2012$110,000 · 3 events
- Lightning Strikes in North Carolina, July 11 to 13, 2012$110,000 · 2 events
- Damaging Wind in Missouri, July 11, 2012$100,000 · 56 kt wind · 1 event
- Flash Flooding in Georgia, July 11 to 12, 2012$75,000 · 2 events
- Lightning Strike in Texas, July 11, 2012$60,000 · 1 event
- Flash Flooding in New Mexico, July 11, 2012$50,000 · 3 events
- Flash Flooding in North Carolina, July 11, 2012$50,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 11 to 15, 2012$22,000 · 50 kt wind · 8 events
- Wildfire in Arizona, July 11 to 23, 2012$25,000 · 1 event
- Flash Flood and Hail in South Carolina, July 11, 2012$14,000 · 1.25 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386992.